Imodium A-D Abuse
Not only does Imodium A-D cause serious risk and potentially life-threatening heart problems, however now too much of it can cause a heroin-like high. However, the manufacturers never warned consumers of the dangers. There are around 2.1 million people addicted to opioid painkillers in the United States alone. This drug could be detrimental to them and others.
About Imodium A-D
Approved by the FDA in 1976, Imodium AD (loperamide) is a commonly used over-the-counter (OTC) and prescription medicine that helps control symptoms of diarrhea. Stores sell it under the OTC brand name Imodium AD. There are also generic store brands. This medication treats sudden diarrhea by slowing down the movement of the gut. This decreases the number of bowel movements and makes the stool less watery. Plus, it also reduces the amount of discharge in patients who have undergone an ileostomy. People with inflammatory bowel disease use the medication as well. It is important to note that Imodium AD only treats the symptoms and not the cause of diarrhea.
Imodium is not an opioid, however, it could increase the effect of opioids when consumed at the same time. Therefore, many addicts are using Imodium A-D to get a heroin-like high. The FDA started getting reports of serious adverse events in 2010. The active ingredient, Loperamide Hydrochloride, has euphoric effects, and information on how to facilitate such effects is easily available.
Now, people are abusing Imodium to induce a high. There are around 2.1 million people addicted to opioid painkillers.
Stores sell Imodium under these brand names:
- (A-D) Imodium
- EZ Chews Imodium A-D
- Imodium Multi-Symptom Relief
Cardiac complications and cardiac arrest can be amplified when patients take loperamide or Imodium in combination with certain other medications:
- Tagamet HB (cimetidine)
- Zantac (ranitidine)
- Prevpac (lansoprazole)
- Biaxin (clarithromycin)
- Lopid (gemfibrozil)
- Omnel/Sporanox (itraconazole)
- Nuedextra (quinidine)
- Qualaquin (quinine)
- Kaletra/Norvir/Technivie (ritonavir)
Therefore, people overdosing on loperamide may suffer sudden, repeated losses of consciousness caused by a fall in blood pressure.
We Want to Help Imodium AD Victims
Undeniably, manufacturers should inform you about the long-term risks associated with the medications, and it is also their responsibility to provide this information. If you or a loved one took Imodium AD and suffered a cardiac adverse event or a heroin-like high, you should demand accountability. We want to also help send a message that this is not acceptable. We are advocates for harmed consumers of dangerous products, and we have the experience to successfully litigate these cases.
Contact the Michael Brady Lynch Firm today for a free consultation to learn more about seeking justice. Compensation may be available for any medical expenses associated with this ordeal, as well as for your physical and emotional suffering. There is no obligation.